Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 56, NWS Nashville, TN

March 10, 2017Grundy County, Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 10, 2017, 12:37 AM CST for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2017, 12:37 AM CST (06:37 UTC)
Expired
Mar 10, 2017, 12:45 AM CST
In force
8 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Grundy County, TN, Van Buren County, TN, Warren County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 8:38 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2824 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS54 KOHX 100637
SVROHX
TNC061-175-177-100700-
/O.NEW.KOHX.SV.W.0056.170310T0637Z-170310T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1237 AM CST FRI MAR 10 2017

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Van Buren County in Middle Tennessee...
  Southeastern Warren County in Middle Tennessee...
  Northeastern Grundy County in Middle Tennessee...

* Until 100 AM CST

* At 1237 AM CST, a severe thunderstorm was located 12 miles
  northwest of Dunlap, moving east at 50 mph.

  HAZARD...Two inch hail and 60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees. 

* Locations impacted include...
  Gruetli-Laager, Altamont, Palmer and Beersheba Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3544 8581 3565 8572 3565 8555 3555 8550
      3554 8553 3554 8554 3553 8555 3553 8561
      3549 8554 3543 8554 3542 8551 3541 8551
      3541 8550 3536 8552
TIME...MOT...LOC 0637Z 272DEG 45KT 3554 8549 

HAIL...2.00IN
WIND...60MPH
 
$$

07
2 follow-up statements
547 
WWUS54 KOHX 100639
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1239 AM CST FRI MAR 10 2017

TNC177-100649-
/O.CAN.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Warren TN-
1239 AM CST FRI MAR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CST for
Middle Tennessee.

LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
      3563 8554 3555 8550 3554 8554 3554 8555
      3555 8556 3552 8560 3549 8554 3543 8554
      3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0639Z 272DEG 45KT 3554 8545 

$$

TNC061-175-100700-
/O.CON.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Van Buren TN-Grundy TN-
1239 AM CST FRI MAR 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR SOUTHWESTERN VAN BUREN AND NORTHEASTERN GRUNDY COUNTIES...

At 1239 AM CST, a severe thunderstorm was located 12 miles north of
Dunlap, moving east at 50 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Gruetli-Laager, Palmer and Beersheba Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
      3563 8554 3555 8550 3554 8554 3554 8555
      3555 8556 3552 8560 3549 8554 3543 8554
      3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0639Z 272DEG 45KT 3554 8545 

HAIL...2.00IN
WIND...60MPH
 
$$

07
060 
WWUS54 KOHX 100645
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
1245 AM CST FRI MAR 10 2017

TNC061-175-100655-
/O.CAN.KOHX.SV.W.0056.000000T0000Z-170310T0700Z/
Van Buren TN-Grundy TN-
1245 AM CST FRI MAR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 100 AM CST for
Middle Tennessee.

LAT...LON 3540 8567 3558 8558 3559 8558 3564 8556
      3563 8554 3555 8550 3554 8554 3554 8555
      3555 8556 3552 8560 3549 8554 3543 8554
      3542 8551 3541 8551 3541 8550 3536 8552
TIME...MOT...LOC 0643Z 272DEG 45KT 3554 8535 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 11:54 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 9, 11:54 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1154 PM CST Thu Mar 9 2017

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A significant change in weather pattern is expected. An MCS is
expected to move into the mid state region tonight. Grids adjusted
accordingly to show greatest impacts between 03z-06Z, and this
system should push out of the mid state quickly. Some strong to
svr tstms possible, especially sw with this quick moving MCS,
with damaging winds and large hail the main concern. Southwestern
portions of the mid state region will be most prone. A strong
cold front will eventually push thru mid state region tonight.
This will set the stage for bringing in a significant CAA pattern
to the mid state region Fri and into the weekend, as strong
Canadian high pressure builds into the mid state region. Dry
conditions are expected Fri into Fri night with temps now expected
to be a few degrees below seasonal normal values.

Otherwise, will just get to the point about the much anticipated
potential snowfall event on Saturday night. Per national WPC
guidance, went with a 12Z GFS/12Z EURO solution. Did a lot of
coordination with surrounding offices also. This all lead to
increasing the chance of accumulating snowfall across the mid
state after midnight on Sat night, with greatest potential of
accumulating snowfall across southern portions of the Cumberland
Plateau Region. Does not look like precipitation that will move
into the mid state region as Sat progresses will be of frozen
form, i.e. looks like best chance of light rain will not occur
until the afternoon hours. Expect a quick turn over to all
snowfall after sunset though. There is still a great deal of
uncertainty with this system, though, as is usually the case with
any late season March type of snowfall event, but it now looks
like all locations across the mid state will have the potential of
an accumulating snowfall event Sat night. Thus, as of this time,
in general, for locations along and east of Interstate 24 will
experience snowfall accumulations of one to two inches, with
locally higher amounts approaching three inches across the
Cumberland Plateau Region. Other locations will experience between
a half to around one inch of snowfall. Expecting all snowfall to
end by the mid morning hrs on Sun. After this system, an unsettled
wx pattern will continue Sun thru Thu of next week with a
continuance of seasonally cool temps.

&&

.AVIATION...
06Z TAF DISCUSSION.

CSV...CSV will see thunderstorms and showers through around 09z
Friday morning. Cigs will lower into at least MVFR heights through
12z Friday morning. Thunderstorms will contain gusty winds and
lightning. Showers may linger into Friday morning before skies
begin to clear and winds calm in the afternoon.

BNA...Although some lightning strikes and showers will be just
south of BNA until 07z the bulk of the activity has moved
southeast of the airport. Skies are expected to clear early Friday
morning as drier northerly flow sets in. Winds are expected to
remain gusty throughout the day.

CKV...Showers have moved southeast of CKV this evening. Other
than gusty southerly winds Friday morning and afternoon,
conditions will be VFR at CKV for the remainder of the TAF Period.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......31
AVIATION........11
Hazardous weather outlook, Mar 9, 8:38 AM CST, 15 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
838 AM CST Thu Mar 9 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-101445-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
838 AM CST Thu Mar 9 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected tonight with the possibility
for a few strong to severe thunderstorms. Large hail and localized
damaging wind gusts will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A storm system will pass through Middle Tennessee this weekend
with a good chance for snow late Saturday and Saturday night.
Areas along and north of Interstate 40 may see around an inch of
snow, with up to 2 inches along the Cumberland Plateau, and a
dusting of snow south of Interstate 40.

.SPOTTER INFORMATION STATEMENT...

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding Hail >= 1/2 inch
Winds > 50 mph (Measured)
Structural Damage
Trees or Power Lines Down

13

In the hours before

Local storm report, Mar 10, 12:09 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1209 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HAIL             TULLAHOMA               35.37N  86.22W
03/10/2017  E1.25 INCH       COFFEE             TN   TRAINED SPOTTER

&&

EVENT NUMBER OHX1700176

BW
Local storm report, Mar 10, 12:19 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
03/09/2017                   MARSHALL           TN   EMERGENCY MNGR

            SEVERAL LARGE TREES BLOWN DOWN IN LEWISBURG INCLUDING
            ONE ON A HOUSE. REPORTS OF SIGNIFICANT DAMAGE ON
            FAYETTEVILLE HIGHWAY NEAR BELFAST. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1700177

SHAMBURGER
Local storm report, Mar 10, 12:22 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     11 SW SHELBYVILLE       35.40N  86.60W
03/09/2017                   BEDFORD            TN   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME ON CORTNER HOLLOW ROAD.

&&

EVENT NUMBER OHX1700178

SHAMBURGER
Local storm report, Mar 10, 12:25 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     TSTM WND DMG     10 N MCMINNVILLE        35.83N  85.78W
03/10/2017                   WARREN             TN   911 CALL CENTER

            POWERLINES DOWN ON CAPSHAW ROAD IN WARREN COUNTY

&&

EVENT NUMBER OHX1700179

BW
Local storm report, Mar 10, 12:29 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND DMG     8 W LEWISBURG           35.45N  86.93W
03/09/2017                   MARSHALL           TN   BROADCAST MEDIA

            TREES DOWN IN MOORESVILLE

&&

EVENT NUMBER OHX1700180

BW
Local storm report, Mar 10, 12:33 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CST FRI MAR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND DMG     LEWISBURG               35.45N  86.79W
03/09/2017                   MARSHALL           TN   TRAINED SPOTTER

            SEVERAL TREES DOWN IN LEWISBURG ON MIDWAY STREET

&&

EVENT NUMBER OHX1700181

BW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 7:31 PM CSTSpecial Weather StatementOHXHumphreys29 min
Mar 9, 7:43 PM CSTSpecial Weather StatementOHXCheatham32 min
Mar 9, 7:56 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson34 min
Mar 9, 8:12 PM CSTSpecial Weather StatementOHXMontgomery, Stewart48 min
Mar 9, 8:14 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson31 min
Mar 9, 8:35 PM CSTSpecial Weather StatementOHXDavidson25 min
Mar 9, 8:42 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson18 min
Mar 9, 8:49 PM CSTSevere Thunderstorm WarningOHXMontgomery26 min
Mar 9, 8:57 PM CSTSpecial Weather StatementOHXSumner33 min
Mar 9, 8:59 PM CSTSpecial Weather StatementOHXDavidson46 min
Mar 9, 9:12 PM CSTSevere Thunderstorm WarningOHXMontgomery, Robertson33 min
Mar 9, 9:16 PM CSTSevere Thunderstorm WarningOHXDavidson, Wilson19 min
Mar 9, 9:29 PM CSTSevere Thunderstorm WarningOHXHouston, Stewart31 min
Mar 9, 9:34 PM CSTSpecial Weather StatementOHXWilson26 min
Mar 9, 9:39 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford36 min
Mar 9, 9:53 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys, Montgomery, Stewart27 min
Mar 9, 9:54 PM CSTSpecial Weather StatementOHXSmith36 min
Mar 9, 10:03 PM CSTSevere Thunderstorm WarningOHXDickson, Houston, Humphreys, Montgomery, Stewart29 min
Mar 9, 10:08 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson37 min
Mar 9, 10:11 PM CSTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith34 min
Mar 9, 10:16 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Montgomery, Robertson29 min
Mar 9, 10:18 PM CSTTornado WarningOHXHumphreys, Perry27 min
Mar 9, 10:26 PM CSTSevere Thunderstorm WarningOHXPerry21 min
Mar 9, 10:29 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry17 min
Mar 9, 10:32 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Robertson, Williamson28 min
Mar 9, 10:37 PM CSTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne23 min
Mar 9, 10:45 PM CSTSevere Thunderstorm WarningOHXCumberland, Overton, Putnam, White30 min
Mar 9, 10:50 PM CSTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Maury, Wayne25 min
Mar 9, 10:52 PM CSTSevere Thunderstorm WarningOHXDavidson, Williamson23 min
Mar 9, 11:03 PM CSTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson27 min
Mar 9, 11:04 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Maury26 min
Mar 9, 11:07 PM CSTTornado WarningOHXRutherford, Williamson23 min
Mar 9, 11:11 PM CSTSevere Thunderstorm WarningOHXLawrence, Wayne34 min
Mar 9, 11:16 PM CSTSpecial Weather StatementOHXCumberland29 min
Mar 9, 11:16 PM CSTSevere Thunderstorm WarningOHXBedford, Giles, Lawrence, Marshall, Maury29 min
Mar 9, 11:18 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson, Wilson27 min
Mar 9, 11:31 PM CSTTornado WarningOHXBedford, Marshall29 min
Mar 9, 11:33 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more27 min
Mar 9, 11:35 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Wayne25 min
Mar 9, 11:42 PM CSTTornado WarningOHXBedford, Coffee, Rutherford33 min
Mar 9, 11:44 PM CSTTornado WarningOHXBedford31 min
Mar 9, 11:56 PM CSTSevere Thunderstorm WarningOHXBedford21 min
Mar 9, 11:56 PM CSTTornado WarningOHXCoffee, Warren20 min
Mar 10, 12:00 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy30 min
Mar 10, 12:03 AM CSTSpecial Weather StatementOHXDeKalb, Warren42 min
Mar 10, 12:11 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren34 min
Mar 10, 12:14 AM CSTSevere Thunderstorm WarningOHXGrundy31 min
Mar 10, 12:25 AM CSTSevere Thunderstorm WarningOHXCumberland, Van Buren, Warren, White24 min
Mar 10, 12:41 AM CSTSevere Thunderstorm WarningOHXCumberland34 min
Mar 10, 11:27 AM CSTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more21 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.